MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CV-47702-E
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the passage of the catheter, the tip expanded, making it impossible for it to progress." a different catheter was used.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one two-lumen catheter and a guidewire for analysis.Signs of use in the form of biomaterial were observed on the returned components.Visual inspection revealed that the catheter tip was slightly misshapen at the distal end.The extrusion proximal to the taper of the tip seemed to be wider than the rest of the extrusion.Biological material was observed within the proximal extension line.No other defects or anomalies were observed on the returned catheter.The overall length of the catheter body measured 218mm, which is within specification limits of 207mm - 227mm per the catheter product drawing.The outer diameter of the catheter body near the proximal end measured 2.38mm, which is within the specification limits of 2.36mm - 2.46mm per the catheter extrusion product drawing.However, the outer diameter near the distal end (marked in red below) measured 2.52mm, which is not within the specification limits of 2.36mm - 2.46mm per the catheter extrusion product drawing.The inner diameter of the catheter at the distal tip measured 0.9652mm, which is within the specification limits of 0.95mm - 1.02mm per the catheter product drawing.The catheter was functionally tested per the instructions for use (ifu).The ifu states, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed." the catheter was connected to a lab inventory syringe.Both distal and proximal extension lines flushed as intended.No leaks or blocks were observed.A lab inventory guidewire of the same size as provided in the kit was inserted through the returned catheter.No resistance was met and it freely passed through without issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing guidewire , dilator, or access device.Excessive force can cause component damage or breakage." the complaint of an expanded catheter tip was confirmed by complaint investigation of the returned sample.Visual examination revealed a slight expansion in the outer diameter of the catheter extrusion towards the distal end.Dimensional inspection revealed that the outer diameter at the distal end of the catheter was out of specification.Based on these circumstances, manufacturing was likely the root cause.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21832583
Report Number3006425876-2025-00379
Device Sequence Number4175264
Product Code FOZ
UDI-Device Identifier10801902102536
UDI-Public(01)10801902102536(11)240515(17)260306(10)71F24E0017(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/06/2026
Device Catalogue NumberCV-47702-E
Device Lot Number71F24E0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/14/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown